Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 45, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 7, 1995, 3:52 PM EDT for Duplin County, North Carolina. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1995, 3:52 PM EDT (19:52 UTC)
- Expired
- Jun 7, 1995, 4:37 PM EDT
- In force
- 45 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Duplin County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMHX 071949 RRA SVRMHX NCC061-072045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT NC 352 PM EDT WED JUN 7 1995 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL NORTH CAROLINA ...SOUTHERN DUPLIN COUNTY AT 350 PM A SEVERE THUNDERSTORM WAS ENTERING SOUTHERN DUPLIN COUNTY NEAR ROSE HILL. THIS THUNDERSTORM CONTAINS LARGE HAIL AND WIND GUSTS OVER 60 MPH. THIS STORM WILL BE AFFECTING TEACHY...CHARITY AND TIN CITY BEFORE 415 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING...ANvD VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO AVOID DRIVING INTO AREAS WHERE WATER COVERS THE ROAD. JME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:30 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 7, 2:30 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT NC 230 PM EDT WED JUN 7 1995 RDU: 20/30 POP THIS EVNG THEN NO POPS TIL FRI WITH ANTHR 20 POP. GUID TEMPS LOOK GOOD WITH VRY WRM 850 TEMPS AND DWNSLP COMPONENT TO WND. ON THE CWF WILL MAINTAIN THE SPLIT TO ACCOUNT FOR BACKDOOR FRNTL SYSTEM OVR THE NRN WTRS. SPEEDS/SEAS BELOW SCA EXPECTED. DISC: ADAP SHOWG DEEP INSTAB POCKET OVR INTERIOR ESTRN NC. ACTIVITY BEGINING TO FIRE IN THIS REGION AND WILL BE AIDED BY APPRCHG MID LVL S/W. IF ACTIVITY CAN DVLP FURTHER NE IT MAY BE ENHANCED BY RESULTANT SEA BREEZE ALNG THE COAST WHICH SHOWS UP WELL ON KMHX 88-D. GSO MODIFIED SOUNDG HAD A CAPE OF 2000 AND L.I. OF -6. WBZ BELOW 10000 FT SUGGESTS LARGE HAIL PRIMARY SVR THREAT. ACTIVITY WILL SUBSIDE AS S/W PASSES COAST BEFORE MID. GRIDDED DATA/PC CAPE INDICATED BEST CHC FOR TRW WOULD PRIMARILY S OF THE MHX CWA CLOSEST TO TRACK OF S/W AND STRNGST LOW LVL CONV. TOM DWNSLP W FLOW SFC/ALFT TO CONTINUE WITH 850 TEMPS NR 20C. TEMPS INALND WILL SOAR INTO THE MID 90S AT LEAST. FWC INDICATG UPPER 90S AT EWN AND NCA! SHOULD EVEN REACH NR 90 AT THE BEACHES AND OB WITH OFFSHORE FLOW. GRIDDED DATA INDICATED VERY LITTLE LIFT/FOCUS FOR CONVECTION ON THU WITH ANTHR WK S/W PROGGED THRU BY THU EVNG. WRM MID LVL TEMPS SHUD PRECLUDE ANY DVLPMNT. COULD BE SOME WIDELY SCT ON FRI AS BACKDOOR FRNT CROSSES INTO NRN NC. CWF: FLOW TO REMAIN BASICALLY W THRU THE PERIOD WITH WNDS SHIFTING TO THEN-NE LATE THU NIGHT/FRI OVR THE NRN WTRS. SPEEDS GENERALLY 15-20 KTS. IN THE SHORT TERM WILL CANCELL SCA AS WNDS/SEAS OVR MOST OF THE NRN WTRS NOW BELOW SCA CRITERIA AND SHOULD SUBSIDE AT DSNL BY THE TIME THE FCST GOES TO PRESS. .MHX...NONE. JME
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:26 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.